• question-icon

    What causes loose stools and burning sensation in stomach while on Omeprazole?

default
Posted on Thu, 26 May 2016 in Hypertension and Heart Disease
Question: I take Onemiprozole (trade name Losec) 40 mg. a day for GERD. Stools are very loose, very dark.

The burning in my stomach is out of control. On a scale of 1-10 it is a 9. BP (right arm) is 210/125. Cannot get a reading on the left arm.

What is going on?
doctor
Answered by Dr. Ilir Sharka 48 minutes later
Brief Answer:
I would recommend going to the ER.

Detailed Answer:
Hello!

Welcome back on HCM!

Your symptoms are suggestive of gastro-intestinal bleeding probably from your stomach (it may be a bleeding ulcer).

I recommend going to the ER as soon as possible for a careful physical check up and some tests:

- a stool analysis for blood
- a chest X ray study
- blood lab tests (complete blood count for anemia, PCR, sedimentation rate, blood electrolytes, kidney and liver function tests)
- a fibro-gastroscopy is needed to examine better the esophageal, gastric and duodenal mucosa for possible active ulcer.

Regarding your high blood pressure, it may be related to the intense pain. Nevertheless, these values are extremely high and you need emergent treatment at the EU.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 2 hours later
thank you dr. sharka. there is a previous history of duodenal ulcer, hiatual heria. was seen in ER wednesday, no treatment given for BP because of gastic symptoms. iron is critically low. ECG was fine, but elevated BP was prior to pain. primary reason fro er visit was a 6 day psychiatric admission last week - after six days on ward without receiving my paxil or welbutrin, or being seen by a pychiatrist, i discharged AMA. still being in crisis, i had returned to the ER of another hospital, Oh, I am in XXXXXXX so yes "free" health care, but standard of care has very obvious deficits. did manage to sleep for two hours, will now return to bed. my family physician is back on wednesday, will see her there. i write all this for documentation purposes, no response is required. again, thank you.
doctor
Answered by Dr. Ilir Sharka 11 hours later
Brief Answer:
You are welcome!

Detailed Answer:

Hello again,

As you have an acute symptomatology for gastro-intestinal bleeding, I recommend you to ask immediate medical assistance if the symptoms persist, because this situation may lead to severe anemia (if bleeding persists).

You need to check all the above recommended tests. If active bleeding from the duodenal ulcer reactivation is confirmed (by fibro-gastroscopy), then a prompt therapy with gastric anti-secretors and also therapy for anemia should be addressed.

Please let me know how things are going on after medical diagnostic work up.

In case of any further uncertainties in the future you can ask me directly on the link below:

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=69765

Wishing you good health!

Regards,

Dr. Iliri



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 3368 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Losec

doctor1 MD

Good morning I have been waking up with nausea and dizziness for awhile now

doctor1 MD

I seem to have bad refulx at night after dinner and when i am in bed and when i wake in the morning. Feels tight in the chest and acidy with a lump...

doctor1 MD

Hi, I have a 10 week old who has been on elecare formula for over 2 weeks and also on losec for reflux, she still has an awful lots of mucus in her...

doctor1 MD

Hi My 5 year old daughter is going to have a scope done in december. She has been vominiting at night time for the last 3 years etc, i had just put...

Get personalised answers from verified doctor in minutes across 80+ specialties

140 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2